Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 5, 2025, 8:13 PM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Apr 6, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 8:13 PM EDT (00:13 UTC)
- In effect from
- Apr 6, 2025, 6:00 AM EDT
- Expired
- Apr 6, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WHUS42 KILM 060013 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 813 PM EDT Sat Apr 5 2025 NCZ110-SCZ054-060900- /O.NEW.KILM.BH.S.0001.250406T1000Z-250407T0000Z/ /O.NEW.KILM.RP.S.0002.250406T1000Z-250407T0000Z/ Coastal Brunswick-Coastal Horry- 813 PM EDT Sat Apr 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...For the Beach Hazards Statement, Strong south to north longshore current expected. There is also a high risk of rip currents. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-060900- /O.NEW.KILM.BH.S.0001.250406T1000Z-250407T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 813 PM EDT Sat Apr 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
3 follow-up statements
939 WHUS42 KILM 060748 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 348 AM EDT Sun Apr 6 2025 NCZ110-061600- /O.CAN.KILM.BH.S.0001.250406T1000Z-250407T0000Z/ /O.CON.KILM.RP.S.0002.250406T1000Z-250407T0000Z/ Coastal Brunswick- 348 AM EDT Sun Apr 6 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ SCZ054-061600- /O.CON.KILM.BH.S.0001.250406T1000Z-250407T0000Z/ /O.CON.KILM.RP.S.0002.250406T1000Z-250407T0000Z/ Coastal Horry- 348 AM EDT Sun Apr 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the Beach Hazards Statement, strong south to north longshore current. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Horry County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-061600- /O.CON.KILM.BH.S.0001.250406T1000Z-250407T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 348 AM EDT Sun Apr 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 9
030 WHUS42 KILM 061505 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1105 AM EDT Sun Apr 6 2025 SCZ054-070000- /O.CAN.KILM.RP.S.0002.000000T0000Z-250407T0000Z/ /O.CON.KILM.BH.S.0001.000000T0000Z-250407T0000Z/ Coastal Horry- 1105 AM EDT Sun Apr 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IS CANCELLED... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Horry County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-070000- /O.CON.KILM.BH.S.0001.000000T0000Z-250407T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1105 AM EDT Sun Apr 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-070000- /O.CON.KILM.RP.S.0002.000000T0000Z-250407T0000Z/ Coastal Brunswick- 1105 AM EDT Sun Apr 6 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Brunswick County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
126 WHUS42 KILM 062331 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 731 PM EDT Sun Apr 6 2025 NCZ106-108-SCZ054-056-070045- /O.EXP.KILM.BH.S.0001.000000T0000Z-250407T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 731 PM EDT Sun Apr 6 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ NCZ110-070045- /O.EXP.KILM.RP.S.0002.000000T0000Z-250407T0000Z/ Coastal Brunswick- 731 PM EDT Sun Apr 6 2025 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 5, 7:33 PM EDT, 40 minutes earlier.
Area forecast discussion, Apr 5, 7:33 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 733 PM EDT Sat Apr 5 2025 .SYNOPSIS... Unseasonable warmth will persist through Sunday. A cold front will bring heavy rain and the chance for thunderstorms late Sunday through Monday. High pressure will bring cooler, drier air Tuesday into mid next week. Rain chances may increase towards the end of next week due to another frontal system. && .UPDATE... No major changes made to the public/marine forecasts. The aviation forecast update follows below. Expecting another unseasonably warm night with lows mainly in the mid 60s along with a decent southerly breeze. && .NEAR TERM /THROUGH SUNDAY/... This period represents the proverbial calm before the storm as the area resides between high pressure offshore and a cold front approaching from the west. Generally expect partly to mostly cloudy skies with continued warm and humid conditions for the season. Lows tonight will fall to the mid to upper 60s with highs Sunday in the mid to upper 80s. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... The main story for the short term will be active weather due to a cold front moving through the area. Rain chances will start to move into our inland areas late Sunday night with a general expanding from NW to SE through Monday. PWATs 1.5-2" and some deep CAPE could support heavy rain as the line of showers moves through with the front. As for severe weather, showers arriving early inland should inhibit instability for those areas. Meanwhile, coastal areas should be able to heat up into the lower to mid 80s during the day supporting some instability. 925 mb winds still aren't looking particularly impressive (30-40 kts), but with the line expected to move through coastal areas in the afternoon the added instability should produce an isolated strong wind gust, and convective activity should increase. Shear for storm organization looks to be lagging behind our system as the front should move through Monday night and be offshore by the end of the period with clearing skies but not much in the way of colder air until outside the short term period. Lows remain in the mid to upper 60s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... High pressure builds in through mid next week with cooler, drier weather. Main focus will be on frost potential/coverage for Tuesday night with the limiting factor being a slight breeze and low temperatures hovering around 36 degrees. Highest chances for meaningful frost remain in our traditionally colder spots but even a degree shift in the forecast could increase this area at least for patchy frost. High pressure will move offshore ahead of another frontal system approaching next weekend, with moderating temperatures and increasing rain chances. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... High confidence in mainly VFR conditions through 00Z Monday across SE NC and NE SC. Low to moderate confidence in some MVFR or maybe IFR cigs mainly late tonight. Otherwise, main concern is the gusty winds which will be up near 25 or even 30 kt later Sunday morning into the evening. Extended Outlook...A cold front approaching from the west will likely bring restrictions in showers and thunderstorms Mon into Tue with VFR likely returning by Tue afternoon. && .MARINE... Through Sunday...S to SW winds 10 to 15 KT tonight will increase to 15 to 20 KT Sunday. Seas of 3 to 4 FT tonight will build to 4 to 5 FT Sunday. Sunday Night through Thursday...An approaching cold front will increase winds and seas with SCA conditions becoming dominant Sunday night. S/SW winds will gust 25-30 kts with seas 4-6 ft. Winds will become NWly overnight Monday into Tuesday as the front moves offshore. Marine conditions will improve behind the front through mid next week with building high pressure. Winds will be NEly around 15-20 kts, relaxing into Thursday as the high moves more overhead before pushing offshore. Seas 2-4 ft. && .TIDES/COASTAL FLOODING... Other - Rip Currents: Increased southerly winds and seas around offshore high pressure and ahead of incoming cold front are expected to create a high risk of rip currents at the south- facing beaches of Brunswick County on Sunday and Monday, along with 4-5 ft waves. The high rip risk may also be expanded across Horry County on Monday. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RJB NEAR TERM...31 SHORT TERM...LEW LONG TERM...LEW AVIATION...RJB MARINE...LEW/31 TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 5, 3:11 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 311 PM EDT Sat Apr 5 2025 NCZ110-061915- Coastal Brunswick- 311 PM EDT Sat Apr 5 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A moderate risk of rip currents should continue Sunday through Tuesday with a high risk possible at some south or southeast facing beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-061915- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 311 PM EDT Sat Apr 5 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A moderate risk of rip currents should continue Sunday through Tuesday with a high risk possible at some south or southeast facing beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-SCZ017-023-024-032-033-039-059-061915- Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Northern Horry- 311 PM EDT Sat Apr 5 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Patchy frost is possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-061915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 311 PM EDT Sat Apr 5 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory conditions are likely from Sunday night through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-109-SCZ055-058-061915- Inland New Hanover-Inland Brunswick-Inland Georgetown-Central Horry- 311 PM EDT Sat Apr 5 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:13 PM EDT | Rip Current Statement | ILM | Horry | 24 hr |
| Apr 6, 2:31 AM EDT | Small Craft Advisory | ILM | 51 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.